Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 153, NWS Mobile, AL

June 14, 2008Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 14, 2008, 11:59 AM CDT for Santa Rosa County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 11:59 AM CDT (16:59 UTC)
Expired
Jun 14, 2008, 12:30 PM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2015 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 141700
SVRMOB
FLC113-141730-
/O.NEW.KMOB.SV.W.0153.080614T1659Z-080614T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1159 AM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 1230 PM CDT

* AT 1159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JAY...OR ABOUT 13 MILES SOUTH OF BREWTON...AND MOVING SOUTHEAST AT
  12 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERRYDALE BY 1225 PM CDT...


LAT...LON 3091 8695 3079 8710 3093 8720 3099 8712
TIME...MOT...LOC 1659Z 306DEG 10KT 3091 8711

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:50 AM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, Jun 14, 5:50 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION...COR SHORT TERM TEXT
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CDT SAT JUN 14 2008

.SHORT TERM TODAY AND TONIGHT...HIGH PRESSURE CENTERED MOSTLY NEAR
THE CAROLINA/GEORGIA COAST STRETCHING WESTWARD TO THE CENTRAL GULF
COAST REGION WILL CONTINUE TO SLOWLY BREAK DOWN OR WEAKEN THROUGH
THIS EVENING IN RESPONSE TO A VIGOROUS SHORTWAVE TROF MOVING SE
ACROSS THE MID TO LOWER MS VALLEY. LATEST MODEL SOUNDINGS...
NAM...GFS AND RUC ARE ALL IN FAIR AGREEMENT THIS MORNING DEPICTING
DEEPER LAYERED MOISTURE OVER MUCH OF THE CENTRAL GULF COAST REGION
TO BECOME MODIFIED WITH DRIER AIR ALOFT DURING THE AFTERNOON AND
EVENING HOURS. WITH THIS PATTERN BELIEVE SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP NEAR THE COAST AND OFFSHORE THIS MORNING
FOLLOWED BY FURTHER DEVELOPMENT OVER INLAND AREAS THIS AFTERNOON AND
THIS EVENING...TRACKING SOUTHWARD TOWARDS THE COAST AND OFFSHORE.
DUE TO THE DRIER ALOFT ADVECTING SE ACROSS THE CWFA LATER TODAY SOME
STORMS WILL LIKELY BECOME STRONG TO POSSIBLY SEVERE DURING THE
AFTERNOON AND EARLY EVENING HOURS. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREAT. PONDING OF WATER OR LOCALIZED STREET
FLOODING ESPECIALLY OVER THE SOUTHERN HALF OF THE CWFA CANT BE
RULED OUT...ALSO. FOR LATER TONIGHT MAIN UPPER SHORT WAVE MOVES EAST
OF THE REGION GIVING WAY TO DRIER AIR NEAR THE SURFACE BY EARLY SUN
MORNING. WILL USE THE WARMER MAVMOS GUIDANCE FOR TEMPS THROUGH
TONIGHT. /32

&&

.LONG TERM SUNDAY THROUGH FRIDAY...UPPER SHORTWAVE WILL REMAIN
OVER THE FORECAST AREA ON SUNDAY...SO AGAIN WILL BE LOOKING FOR AN
EARLY DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
SHORTWAVE WILL EXIT TO THE EAST SUNDAY NIGHT...WITH ISOLATED TO
SCATTERED CONVECTION DYING DURING THE EVENING HOURS. A NORTHERLY
FLOW ABOVE 700 MB IN THE POST SHORTWAVE ENVIRONMENT...ALONG WITH
MODERATE SUBSIDENCE AND DRYING IN THE MID LEVELS MEANS A LESSER
COVERAGE OF PRECIPITATION EARLY NEXT WEEK. POPS WILL BE ISOLATED TO
LOW END SCATTERED THROUGH MID WEEK. HOWEVER...06Z GFS HAS BEGUN TO
SHOW SIGNS THAT THE NEXT SIGNIFICANT UPPER SHORTWAVE AND SUPPORTING
DYNAMICS SHOULD RETURN ON THURSDAY. WOULD NOT BE SURPRISED IF MODELS
CONTINUE TO SUPPORT A RETURN TO NUMEROUS COVERAGE FOR THURSDAY...AND
FURTHER UPDATES WILL BE NEEDED. /22

&&

.MARINE...SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED
OVER THE MARINE AREA TODAY AS AN UPPER LEVEL DISTURBANCE MOVES EAST
ACROSS THE REGION. WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND
THUNDERSTORMS...WHICH WILL GENERALLY MOVE IN A EAST TO SOUTHEAST
DIRECTION. OTHERWISE...A LIGHT WESTERLY FLOW WILL PREVAIL THROUGH
MIDWEEK AS HIGH PRESSURE GRADUALLY BUILDS FROM THE WEST OVER THE
NORTH CENTRAL GULF. /32

&&

.FIRE...ABUNDANT MOISTURE WILL ALLOW FOR EARLY MORNING NEAR SHORE
SHOWERS AND THUNDERSTORMS THAT WILL DEVELOP FURTHER INLAND LATER
THIS MORNING AND AFTERNOON. A SLIGHTLY DRIER AIRMASS WILL OCCUR THE
FIRST HALF OF THE COMING WEEK...AND LIMITING THE CHANCES FOR
THUNDERSTORMS...BUT NO PROBLEMS ARE EXPECTED WITH LOW RELATIVE
HUMIDITY VALUES.  /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      87  71  88  72 /  80  40  60  20
PENSACOLA   86  72  86  73 /  90  50  60  30
DESTIN      83  76  86  75 /  90  50  60  40
EVERGREEN   86  70  88  69 /  90  40  60  20
WAYNESBORO  88  69  89  67 /  60  30  40  20
CAMDEN      86  70  89  69 /  80  30  40  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 14, 6:00 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SAT JUN 14 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED ACROSS MUCH
OF THE FORECAST AREA TODAY IN RESPONSE TO A STRONG UPPER LEVEL
DISTURBANCE MOVING EASTWARD ACROSS THE CENTRAL GULF STATES. DUE TO
DRIER AIR MOVING INTO THE MID LEVELS OF THE ATMOSPHERE DURING
THE AFTERNOON AND EVENING HOURS SOME STORMS COULD BECOME STRONG TO
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT.
DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME LOCALIZED FLOODING
WHERE POOR DRAINAGE USUALLY OCCURS CAN ALSO BE EXPECTED WITH SOME OF
THE STRONGER STORMS.

THUNDERSTORMS WILL BE MOVING SOUTHWARD TOWARDS THE COAST AND
OFFSHORE TODAY...POSSIBLY MAKING HAZARDOUS CONDITIONS FOR SMALL
CRAFT.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF
THREATENING WEATHER IS APPROACHING YOUR AREA.

THE WET MICROBURST THREAT FOR TODAY IS MODERATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY.

SCATTERED TO SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SUNDAY
THROUGH EARLY NEXT WEEK. HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL LIKELY ACCOMPANY THE STRONGER STORMS.
OTHERWISE...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH MID
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
FOR THE AFTERNOON AND EARLY EVENING HOURS TODAY. STAY TUNED FOR
FURTHER UPDATES THROUGHOUT THE DAY.

In the hours before

Special weather statement, Jun 14, 11:56 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1156 AM CDT SAT JUN 14 2008

FLZ003-141730-
INLAND SANTA ROSA-
1156 AM CDT SAT JUN 14 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN SANTA ROSA
COUNTY...

AT 1156 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JAY...AND MOVING SOUTHEAST AT 14 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BERRYDALE THROUGH 1230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:11 PM CDTSevere Thunderstorm WarningMOBEscambia23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.